MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750812
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The following items were returned for evaluation: 5f non-terumo sos catheter, catheter introducer tool, delivery pusher, and implant.A portion of the implant was within the 5f catheter with approximately 14cm extending from distal tip.Approximately 5cm of the visible coil was stretched as it extends distally from catheter.There was minimal damage to the distal most portion of the implant that is unstretched.There were no obvious signs of kinks or bends in catheter.The proximal knot-tie portion on the implant is intact and attached to pusher.The implant is severed just distal to knot-tie with evidence of bending forces.The monofilament is intact, and the electrical resistance is within specification.Upon dissecting the catheter, the distal shaped section is non-reinforced.The stretched coil extends approximately 12cm within catheter.The proximal end within the catheter is stretched, prolapsed, and severed.Since the implant is still attached to the pusher, the failure mode is a fractured coil with evidence of tensile and bending forces at the fractured section.The catheter had a sos shaped tip that was soft and non-reinforced by coil or braid in the distal 5cm.Per ifu, the d35 cx must be delivered through a double braid reinforced catheter.
 
Event or Problem Description
It was reported that during the repositioning of the 2nd coil for an internal iliac embolization, the pusher broke and was no longer connected to the coil.Both segments of the coil were removed along with the microcatheter from the patient.There was no reported intervention or patient injury.The patient was reported to be stable.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7043183
Report Number2032493-2017-00291
Device Sequence Number10794772
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)160224(17)210224(10)16022411
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/24/2021
Device Model Number45-750812
Device Lot Number16022411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight70